| Catalog Number |
RBY2C0520 |
| Medical Device Problem Codes |
Device Damaged Prior to Use (2284); Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
10/22/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the returned device was fractured approximately 77.0 cm from the proximal end.The pusher assembly was kinked approximately 5.0 cm from the proximal end.Several bends were present along the pusher assembly.The proximal part of the pusher assembly and pet lock were missing.The pusher assembly was approximately 169.0 cm in length, missing the proximal end fractured portion of the device.Conclusions: evaluation of the returned ruby coil revealed a fractured device.The reported complaint mentioned the ruby coil was bent while still in its packaging hoop.If the device was forcefully mishandled during removal from the packaging hoop, the pusher assembly may become damaged.If a damaged pusher assembly is further mishandled the damage may worsen to a fracture.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a medical procedure, a hospital staff found that the pusher wire of a ruby coil was bent prior to removing the coil from the packaging hoop.The damage to the ruby coil was found prior to use.Therefore, the ruby coil was not used in the procedure.The procedure was completed using additional ruby coils.